Possible extensor tendinitis after wearing high heels


Q: In the summer of 2009, I rolled my ankle on concrete and ended up with a foot injury which kept me off it for 2 days and in pain for a month to month and a half afterward. Recently, I've developed a pain in the top of my foot which runs along the line of my big toe toward my ankle and peaks above my instep. I wore heels the day before the pain started, but I felt no pain while wearing them. I haven't worn them since, but the pain persists. Could I have aggravated my old injury or is there another explanation?


A:   Possibly you are experiencing an Extensor tendinitis in your foot, which is not likely to be, related with the old injury two years ago, that according to your description healed after one and a half month, this might be a new injury associated or not to the high heels. Amongst the possible causes of extensor tendinitis are: overuse, badly fitting shoes or changes in training (if you are a runner).The suggested strategy in your case should be: try to rest the foot, begin stretching the muscles of the leg and foot, you can use ice packs after the exercise routine to decrease inflammation and/or pain (if there is any), avoid activities that reproduce the pain, use of anti-inflammatory medication (example: “Advil”) and get shoes that fir properly.  If after following all these measures you have poor or no improvement I strongly recommend you an evaluation by a podiatrist or an orthopedic surgeon to determine the cause of the pain.

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon